EconPapers    
Economics at your fingertips  
 

International borrowing without commitment and informational lags: Choice under uncertainty

Giorgio Fabbri

Journal of Mathematical Economics, 2017, vol. 68, issue C, 103-114

Abstract: A series of recent studies in economic growth theory have considered a class of models of international borrowing where, in the absence of a perfect investment commitment, the borrowing constraint depends on the historical performances of the country. Thus, a better level of past economic activity gives a higher reputation, thereby increasing the possibility of accessing the international credit market. This note considers this problem in a stochastic setting based on the volatility of the internal net capital. We study how the optimal consumption level and the maximal expected welfare depend on the combined influence of the trajectory of past economic variables and the volatile environment. In particular, we show how the strength of the history effect and the relative weight of the historical performance depend on the degree of risk.

Keywords: International borrowing; Stochastic growth model; History effect; Neutral stochastic differential equation (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406815001251
Full text for ScienceDirect subscribers only

Related works:
Working Paper: International borrowing without commitment and informational lags: Choice under uncertainty (2017) Downloads
Working Paper: International Borrowing Without Commitment and Informational Lags: Choice under Uncertainty (2015) Downloads
Working Paper: International Borrowing Without Commitment and Informational Lags: Choice under Uncertainty (2015) Downloads
Working Paper: International Borrowing without Commitment and Informational Lags: Choice under Uncertainty (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:68:y:2017:i:c:p:103-114

DOI: 10.1016/j.jmateco.2015.10.007

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:mateco:v:68:y:2017:i:c:p:103-114